Tennessee, 2012Damaging Wind in Tennessee, August 25, 2012
August 25, 2012 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed across portions of Middle Tennessee during the afternoon hours. One storm produced wind damage on Percy Priest Lake.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across portions of Middle Tennessee during the afternoon hours. One storm produced wind damage on Percy Priest Lake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 25, 1:43 PM CST, 18 minutes earlier.
Area forecast discussion, Aug 25, 1:43 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
243 PM CDT SAT AUG 25 2012
.DISCUSSION...
MID STATE SANDWICHED BETWEEN WEAK UPPER TROUGH TO OUR WEST AND
CLOSED LOW TO OUR EAST OVER NORTH CAROLINA. UPPER RIDGE SEEMS TO
BE SUPPRESSING CONVECTION FOR THE MOST PART BUT ISOLATED SHOWERS/STORMS HAVE
DEVELOPED GENERALLY ALONG AND WEST OF INTERSTATE 65 THIS
AFTERNOON...CLUSTERING IN AREA OF BEST UPPER DIFFLUENCE. EXPECT
SOME ACTIVITY TO CONTINUE INTO THE FIRST PART OF THE EVENING.
UPPER RIDGE BUILDS IN ON SUNDAY BUT STILL THINK SLIGHT CHANCE FOR
SHOWERS/STORMS WILL EXIST WESTERN AREAS...ESPECIALLY AFTERNOON.
UPPER RIDGE STRENGTHENS ON MONDAY OVER TENNESSEE VALLEY AS UPPER
TROUGH APPROACHES FROM THE NORTHWEST. HAVE INCLUDED A SMALL CHANCE
FOR SHOWERS/STORMS FOR MONDAY INTO TUESDAY...IN RESPONSE TO UPPER
TROUGH...BUT THINK SUBSIDENCE OUT AHEAD OF ISAAC WILL TRY AND
SUPPRESS DEVELOPMENT...ESPECIALLY OVER THE NORTH.
HPC/HURRICANE CENTER BRINGS ISAAC NORTHWARD INTO SOUTH ALABAMA EARLY
WEDNESDAY AND CONTINUES THE SYSTEM NORTH AND INTO MIDDLE TENNESSEE
BY THURSDAY NIGHT/FRIDAY...AND INTO NORTH CENTRAL KENTUCKY BY
EARLY SATURDAY.
THE REMNANTS OF PAST TROPICAL SYSTEMS THAT MOVE NORTH FROM THE
GULF REGION HAVE A HISTORY OF BRINGING HEAVY RAINFALL INTO MIDDLE
TENNESSEE. FEDERIC IN 1979 BROUGHT MORE THAT 6.50 INCHES OF RAIN
TO MIDDLE TENNESSEE IN A 24 HOUR PERIOD AS IT MOVED NORTH FROM
SOUTH ALABAMA.
BOYD
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 67 91 70 92 / 20 10 10 10
CLARKSVILLE 65 90 68 90 / 20 20 20 20
CROSSVILLE 59 86 65 88 / 20 0 05 05
COLUMBIA 67 91 70 92 / 20 20 05 10
LAWRENCEBURG 65 91 67 92 / 20 20 05 10
WAVERLY 66 90 69 91 / 20 20 10 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
BOYD
Hazardous weather outlook, Aug 25, 4:02 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT SAT AUG 25 2012
TNZ005>011-022>034-056>066-075-077>080-093>095-261000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
31
Thunderstorm Wind, Davidson
- When
- August 25, 2:01 PM CST
- Where
- Davidson County, 1.59 mi NW of J Percy Priest Res N
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.134, -86.623
A few docks and boats were damaged at Elm Hill Marina. A dock employee estimated winds up to 35 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Virginia, August 25, 2012$2.0 million · 8 events
- Tropical Storm and Coastal Flood in Florida, August 25 to 27, 2012$2.2 million · 4 events
- Flash Flooding in Delaware, August 25 to 26, 2012$600,000 · 2 events
- Flash Flooding in North Carolina, August 25, 2012$500,000 · 2 events
- Lightning Strikes in Delaware, August 25 to 26, 2012$405,000 · 6 events
- Flash Flooding in New Jersey, August 25 to 26, 2012$150,000 · 3 events
- Damaging Winds in Oklahoma, August 25, 2012$23,000 · 61 kt wind · 9 events
- Heavy Rain in Virginia, August 25, 201226 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201212 events
- Damaging Wind in Virginia, August 25, 20121 injured · $10,000 · 50 kt wind · 1 event
- Flash Flooding in North Carolina, August 25, 20123 events
- Hail and Damaging Winds in Texas, August 25, 2012$1,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398551.